question-icon

Suggest remedies for profuse sweating

default
Posted on Tue, 12 Sep 2017
Question: I have a serious sweating problem. I have not seen a doctor because I do not know what kind of doctor to see. I have lookde all my medications up and sweating is a side effect of each one. What is a person to do. This sweating is not mild it is bad. My skin was wet 75% of the time. I stopped two of the medicines but still have a problem What should I do and who should I see.
doctor
Answered by Dr. Elona Xhardo (1 hour later)
Brief Answer:
This condition is called hiperhydrosis.

Detailed Answer:
Hello
I have gone through your question.

We have discuss about this important and awful problem before some a couple of months.

The excessive sweating also called hyperhidrosis can be primary hyperhidrosis when it has no underlying medical cause and secondary hyperhidrosis if the sweating can be attributed to an underlying medical condition.

You didn't mention when this problem started(how long have you had this problem) and if the excessive sweating started up after you began the treatement with each one of your drugs.These elements can be helpful for the differential diagnosis.
(Let me know if you remember these details)

There are a lot of medical conditions that can cause excessive sweating like over active thyroid,diabetes,gastritis,obesity,arthritis,generalised anxiety disorder ,stress.

At the other side,Hiperhydrosis can be a side effect of each one of your drugs.
Anyway,i want to underline that you should not stop your medication without your treating doctor opinion.It can be dangerous.

It is not easy to find immediately the culpit of your problem but i can say that if you were my patient ,i will start with the thyroid tests and the diabetes screening test.

So,my advice for you is to see an endocrinologist in your area because you need to do the thyroid and diabetes tests.(TSH,fT3.fT4,Fasting or random blood sugar,HbA1C test)
If the thyroid test and diabetes tests are normal than you should consult a dermatologist and discuss with him about the causes and possible solutions of your hiperhydrosis.

Hope this is helpful.
Best regards.



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Elona Xhardo (1 hour later)
I have had this condition for a very long time..years... Only to see that medications could cause this. Not XXXXXXX of my docotrs acted like it could be anything except hot flashes. I know that it is not hot flashes. It has slowed some since I stopped the Ultram and Ambiem.
doctor
Answered by Dr. Elona Xhardo (14 hours later)
Brief Answer:
Don't stop your drugs.

Detailed Answer:
Hi again dear

if you have had this problem for such much time,than i deduct that it can be caused by a medical problem or secondary hiperhydrosis.

It is less probable that it can be primary hiperhydrosis because the primary hyperhidrosis has genetic basis,it is hereditary and usualy starts very early.(maybe during childhood)
or
If we suppose that the real cause is one of your drugs than we should find a relation between the moment when you started that medication and the hiperhydrosis.

As i said,it is important to remember if you had an outbreak of excessive sweating after you began a new drug.(try to remember these details if you can and let me know)

Both,Ultram or Ambiem can cause excessive sweating as side effects but
i suggest to discuss first with your treating doctor before you stop taking this drugs.

My advices for you are:
-Try first with an antiperspirant.Also apply it at night before you go to bed -- it will help keep you drier.
-Don't wear heavy clothes that will trap sweat.
-Shower or bathe every day using an antibacterial soap to control the bacteria that can inhabit your sweaty skin and cause odors
-Spicy foods and alcohol can both make you sweat, as can hot drinks like tea and coffee.Try to avoid this foods.

Hope this helps.
If you have other questions,feel free and ask.
Best regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 815 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for profuse sweating

Brief Answer: This condition is called hiperhydrosis. Detailed Answer: Hello I have gone through your question. We have discuss about this important and awful problem before some a couple of months. The excessive sweating also called hyperhidrosis can be primary hyperhidrosis when it has no underlying medical cause and secondary hyperhidrosis if the sweating can be attributed to an underlying medical condition. You didn't mention when this problem started(how long have you had this problem) and if the excessive sweating started up after you began the treatement with each one of your drugs.These elements can be helpful for the differential diagnosis. (Let me know if you remember these details) There are a lot of medical conditions that can cause excessive sweating like over active thyroid,diabetes,gastritis,obesity,arthritis,generalised anxiety disorder ,stress. At the other side,Hiperhydrosis can be a side effect of each one of your drugs. Anyway,i want to underline that you should not stop your medication without your treating doctor opinion.It can be dangerous. It is not easy to find immediately the culpit of your problem but i can say that if you were my patient ,i will start with the thyroid tests and the diabetes screening test. So,my advice for you is to see an endocrinologist in your area because you need to do the thyroid and diabetes tests.(TSH,fT3.fT4,Fasting or random blood sugar,HbA1C test) If the thyroid test and diabetes tests are normal than you should consult a dermatologist and discuss with him about the causes and possible solutions of your hiperhydrosis. Hope this is helpful. Best regards.